MAUDE Adverse Event Report: CONMED LARGO INFINITY RETRO-REAMER, 10MM; BIT, SURGICAL

CONMED LARGO INFINITY RETRO-REAMER, 10MM; BIT, SURGICAL
Model Number KRR100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the krr100, infinity retro-reamer, 10mm was being used during an acl reconstruction on (b)(6) 2022 when it was reported that the ¿reamer tip shattered inside patient when retro reaming the femoral socket.The doctor had to fish out 2 pieces of the tip from inside the joint.¿ the procedure was completed with report of a 10-minute delay to the case.Further assessment found the reamer tip was removed from inside the joint using a grasper.There was no injury to the patient and no medical intervention or extended hospitalization was required for the patient.The patient is said to be okay and unharmed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the krr100, infinity retro-reamer, 10mm was being used during an acl reconstruction on (b)(6) 22 when it was reported that the ¿reamer tip shattered inside patient when retro reaming the femoral socket.The doctor had to fish out 2 pieces of the tip from inside the joint.¿ the procedure was completed with report of a 10-minute delay to the case.Further assessment found the reamer tip was removed from inside the joint using a grasper.There was no injury to the patient and no medical intervention or extended hospitalization was required for the patient.The patient is said to be okay and unharmed.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: d4.Lot number was corrected from 1232757 to lot number:1230761 as new information was provided since initial filing.Manufacturer narrative: customer event ¿reamer tip shattered inside patient¿ was confirmed based on photographic evidence and device evaluation.Visual examination of the returned device item krr100, found device broken off at the tip, broken piece was not returned for evaluation.Also, evaluation found reamer cap broken off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found a total of 2 similar events involving 2 devices for this lot number.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4).Per the instructions for use, the user is advised do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Exercise care in the use of the handpiece holding the reamer to minimize side or bending loads to the reamer which may cause reamer breakage and/or oversized tunnels.Excessive force applied during retrograde drilling can lead to reduced socket sizes.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
INFINITY RETRO-REAMER, 10MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14955694
Report Number1017294-2022-00077
Device Sequence Number5459794
Product Code GFG
UDI-Device Identifier20845854902025
UDI-Public(01)20845854902025(17)230828(10)1230761
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberKRR100
Device Catalogue NumberKRR100
Device Lot Number1230761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic